Share Facebook


07-19-2013, 08:24 AM   #1
carey
Senior Member
 
carey's Avatar
 
Join Date: Feb 2011
Location: lakewood, Colorado
Starting 6-mp

So I'm supposed to be starting 6-MP, but I'm kinda nervous, my pharmacist told me it causes drowsiness, and I'm also taking percocet, which also cause drowsiness, should I wait a few hours after taking one of my pain meds before taking this other drug? I read that it causes hair loss :/ how bad is the hair loss? When I was on prednisone & remicade my hair thinned out really bad, I just barely got it back to my natural thick hair, really don't want to go through that again! It's depressing! And finally, will this Med turn me into a manic demon like the prednisone did? I never want to feel crazy like that again! I almost lost my marriage when that happened, I love my husband very much, and enjoy a life of peace, but the mood swings literally turned me into someone I don't want to be ever again!
__________________
CROHNS DISEASE
Diagnosed 2009.
MEDICATIONS:
Asacol, Prednisone, Imuran, Sulfa meds,
Bentyl, Remicade, Humira, Entocort,
Cimzia, 6 MP
(All failed)
Have not experienced remission yet
CURRENTLY ON:
Suboxone

07-19-2013, 08:44 AM   #2
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
The side effects listed only happen to a minority of people. You may have no issues with the drug at all. Prednisone is much more risky and the side effects more common especially in terms of messing with you mentally. I wouldn't be so worried about 6mp and its much easier to discontinue it than steroids if you have any issues.
07-19-2013, 08:58 AM   #3
carey
Senior Member
 
carey's Avatar
 
Join Date: Feb 2011
Location: lakewood, Colorado
Thanks so much! That puts my mind at rest! I don't really trust what the docs say anymore, especially since they don't have to be faced with taking the drugs they prescribe!
07-19-2013, 09:25 AM   #4
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
It's true it's easy for them to prescribe things they aren't the ones that need to live with the consequences. It's a benefits versus risks assessment anytime we take a medication but if the benefits outweigh the risks it can drastically improve our lives.
07-19-2013, 10:18 AM   #5
CrohnsChicago
Super Moderator
 
CrohnsChicago's Avatar
 
Join Date: Aug 2012
Location: Chicago, Illinois

My Support Groups:
I just started 6-mp 5 months ago.

I was mildly fatigued during the first two weeks and had a few headaches. But it was nothing that completely stopped me from going about my day and after those first couple weeks I haven't had a symptom since.

Steroids while starting are a short term situation to hold you over until you adjust to the new med.

And yes, taking 6-mp is not like prednisone. You don't have to wean off of 6-mp. And you will be receiving routine blood tests so if your doctor even detects the slightest bit of concern in your lab results, he will act accordingly which can include either adjusting your dosage or taking you off of them immediately. And some side effects may be reversible after you stop treatment with 6-mp
__________________
Crohn's-Colitis May 2012
Current Meds:
6-MP (100mg) / Asacol (4800mg)
Past Meds:
Prednisone/ Entocort / Flagyl
Current Supplements:
B12 Shot (1cc/mo) / Multivitamin / Vitamin D (1000iu) / Calcium (1200mg) / Omega 3 Fish Oil (4800mg)
Additional Info:
Anemia/Borderline Anemia - whole life
Generalized Anxiety Disorder - 2009 (Cognitive Behavioral Therapy, mindfulness meditation)

Reply

Thread Tools


All times are GMT -5. The time now is 06:20 PM.
Copyright 2006-2017 Crohnsforum.com